Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Been on hydromorphones and narcos. Have a painful crohn's disease. Overdose of percocet. Damaged liver?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
I have been taking about 12-14 hydromorphone's a day and 5-6 narco's a day for a few weeks now (i have very painful crohn's disease then got in a car accident). I ran out of the hydromorphone (i have half a pill left for the morning), and went to the er tonight and they looked up my history and would only give me ten 5/325 percocet. So, I took 8 of them within two hours. I do not feel high, just tired and anxious bc I just realized that i could have damaged my liver. I probably took 5-6 vicodin earlier today and 6-8 hydromorphone's earlier today. What should I do?
Posted Wed, 23 May 2012 in Medicines and Side Effects
Answered by Dr. Susanta Padhy 7 hours later

Thanks for the query

You seem to have chron's disease, chronic pain, a recent car accident and perhaps opioid dependence or fear of opioid dependence.

Percocet contains oxycodone, a opioid and paracetamol; hydromorphone is a variant of morphine, an opioid again.

The management of such case is ideally done by a multidisciplinary team involving gastroenterologist (specialised in chrons disease), palliative care team ( responsible for chronic pain management), a psychiatrist for evaluation of dependence.

A psychiatrist will also be able to differentiate weather it is opioid addiction or pseudoaddiction, do you have any risk factors for dependence ?, if already dependent how to handle that etc. Hence consultation should be sought with abovementioned specialists in a coordinated and collaborative manner.

If you are getting forced to take opioid for getting high, not for getting relief of pain; or if your pain is disproportionate o the severity of chrons disease as evident from investigations; or you develop another set of symptoms like lacrymation, running nose, loose motion, abdominal or body pain, sneezing, sleeplessness apart from usual pain of chrons disease; then opioid dependence is likely and yo should consult a psychiatrist, too.

Hope I could address some of your query

I am available for further discussion
Wish you good luck
Above answer was peer-reviewed by
Follow-up: Been on hydromorphones and narcos. Have a painful crohn's disease. Overdose of percocet. Damaged liver? 3 hours later
I want to ween off the pain killers. I have 5 10/325 narcos left, 10 5/325 narcos left, and 2.5 5/325 percocet's left. And Zero hydromorphone. I have been taking about 10-13 hydromorphone's a day until this morning, when I took my last half of one. How should I best ween off now with what I have?

I also have some Tramadol, will that help? I am just not sure how to detox off these pain killers and am scared.
Answered by Dr. Susanta Padhy 12 hours later


Thanks for the response

Weaning off of opioids in dependent individual is by both medication and counseling. Medicine alone without any simultaneous counseling may not be helpful. Because weaning off is a "process".

This is ideally best done by getting admitted in a deaddiction centre or by consulting a deaddiction specialist or psychiatrist. The steps followed there would be:

a) 1st detoxification (the excess opioid in your body will be removed from your body) either by giving replacement therapy with alternative opioids in appropriate dose - to be calculated based on your current usage pattern; or by non opoid drugs.
b) And psycho education, relapse prevention counseling (strategies to handle craving, pain etc).

Yes, tramadol helps, but alone may not help, unless you are combining above mentioned strategies.

I would strongly suggest you to consult a deaddiction centre or psychiatrist. Self medication with too many drugs might complicate the picture and increase your sufferings.

Hope I have addressed your concern. Let me know if you have any more queries; I am available for further query.

Wish you a pain free life.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor